Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 185, NWS Blacksburg, VA

July 14, 2016Appomattox County, Campbell County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 14, 2016, 3:46 PM EDT for Appomattox County, Campbell County, Virginia. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2016, 3:46 PM EDT (19:46 UTC)
Expired
Jul 14, 2016, 4:27 PM EDT
In force
41 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Appomattox County, VA, Campbell County, VA

The radar

The Roanoke radar (KFCX), 128 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 3:51 PM EDTTSTM WND DMGSse Rustburg, VA2 TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 448 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
448 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

961 
WUUS51 KRNK 141946
SVRRNK
VAC011-031-142045-
/O.NEW.KRNK.SV.W.0185.160714T1946Z-160714T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EDT THU JUL 14 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
  CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...

* UNTIL 445 PM EDT

* AT 346 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RUSTBURG...
  MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  APPOMATTOX...
  RUSTBURG...
  CONCORD...
  PAMPLIN CITY...
  AND EVERGREEN.

THIS INCLUDES THE FOLLOWING LOCATION LYNCHBURG AIRPORT.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3734 7860 3732 7863 3725 7868 3722 7873
      3723 7878 3720 7880 3721 7882 3715 7885
      3718 7922 3733 7922 3734 7918 3738 7913
      3737 7912 3739 7908 3739 7906 3741 7906
      3743 7902 3741 7864 3738 7863 3739 7859
TIME...MOT...LOC 1946Z 266DEG 32KT 3726 7908 

HAIL...1.00IN
WIND...60MPH
 
$$

JJM
3 follow-up statements
174 
WWUS51 KRNK 142001
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
401 PM EDT THU JUL 14 2016

VAC011-031-142045-
/O.CON.KRNK.SV.W.0185.000000T0000Z-160714T2045Z/
APPOMATTOX VA-CAMPBELL VA-
401 PM EDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR
APPOMATTOX AND NORTHEASTERN CAMPBELL COUNTIES...

AT 400 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SPRING
MILLS...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
APPOMATTOX...
RUSTBURG...
CONCORD...
PAMPLIN CITY...
AND EVERGREEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3734 7860 3732 7863 3725 7868 3722 7873
      3723 7878 3720 7880 3721 7882 3715 7885
      3717 7914 3738 7913 3737 7912 3739 7908
      3739 7906 3741 7906 3743 7902 3741 7864
      3738 7863 3739 7859
TIME...MOT...LOC 2000Z 266DEG 32KT 3727 7891 

HAIL...1.00IN
WIND...60MPH
 
$$

JJM
138 
WWUS51 KRNK 142010
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
410 PM EDT THU JUL 14 2016

VAC011-031-142045-
/O.CON.KRNK.SV.W.0185.000000T0000Z-160714T2045Z/
APPOMATTOX VA-CAMPBELL VA-
410 PM EDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR
APPOMATTOX AND NORTHEASTERN CAMPBELL COUNTIES...

AT 410 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EVERGREEN...
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
APPOMATTOX...
CONCORD...
PAMPLIN CITY...
STONEWALL...
AND HIXBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3734 7860 3732 7863 3725 7868 3722 7873
      3723 7878 3720 7880 3721 7882 3715 7885
      3716 7904 3743 7902 3741 7864 3738 7863
      3739 7859
TIME...MOT...LOC 2010Z 266DEG 32KT 3728 7880 

HAIL...1.00IN
WIND...60MPH
 
$$

JJM
975 
WWUS51 KRNK 142027
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EDT THU JUL 14 2016

VAC011-031-142037-
/O.CAN.KRNK.SV.W.0185.000000T0000Z-160714T2045Z/
APPOMATTOX VA-CAMPBELL VA-
427 PM EDT THU JUL 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR 
APPOMATTOX AND NORTHEASTERN CAMPBELL COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3734 7860 3732 7863 3725 7868 3722 7873
      3723 7878 3720 7880 3721 7882 3715 7885
      3716 7904 3743 7902 3741 7864 3738 7863
      3739 7859
TIME...MOT...LOC 2024Z 266DEG 32KT 3729 7861 

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:55 PM EDT, 51 minutes earlier.

Area forecast discussion, Jul 14, 2:55 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
255 PM EDT Thu Jul 14 2016

.SYNOPSIS...
A very warm and humid airmass remains over the region. a cold
front extends from the Great Lakes into the Central Plains. The
front will move into the Ohio Valley today initiating showers and
thunderstorms. The front will continue to move east, stalling
over the mid Atlantic Region this weekend and providing a focus
for occasional rounds of showers and thunderstorms through the
upcoming weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1145 AM EDT Thursday...

Forecast area resides in a very warm humid airmass with surface
dewpoints in the 70s. Aloft, an upper level trough was moving into
the Great lakes and Ohio Valley. This will likely set the stage
for an active thunderstorm day as convergence increases ahead of
the approaching trough, the stronger westerlies aloft playing tag
with the very warm almost sultry airmass over the eastern CONUS.

Surface cold front is well upstream of the forecast area attm.
However, thunderstorms which initiated along this front yesterday
have raced east with multiple outflow boundaries noted in the
visible satellite imagery over WV/KY/TN. These boundaries will
likely be the focus for new deep convection this afternoon and
evening, the steering winds out of the west transferring this
activity over and east of the mountains this evening. The airmass
east of the mountains is going to heat significantly with forecast
temperatures reaching the mid 90s. With DCAPEs of 1000+,
environment will be favorable for damaging wind gusts.

Unlike the last couple of days where storms have been pulse
variety, this afternoon and evenings activity will be more
organized and may require need for a Severe Thunderstorm Watch. We
are on the very edge of the increasing westerlies aloft, and this
suggests storms will be moving along much faster today, the mean
wind increasing to about 20 kts. If a MCS evolves, then forward
speed may approach 30 kts which would certainly be problematic
within the heat sink that will reside downstream. Severe threat
would be damaging winds.

Aside from the thunderstorm threat, a heat hazard will exist. Heat
indices will likely reach 100 to 103 across southside VA vicinity
of Danville and South Boston with higher readings as you go east
toward the Tidewater. Dewpoints over eastern VA/NC are in the mid
70s. Combine this with forecast temperatures in the mid 90s to
upper 90s and ingredients are there for a sultry afternoon.

Tonight, the forecast hinges on eastward movement of thunderstorm
outflow boundaries with potential for storms to reach farther east
than model forecast. Kept POPs high this evening to account for
this potential, then backed off after midnight with loss of
daytime heating. Dewpoints tonight will remain near 70, so looking
at another muggy night.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 300 AM EDT Thursday...

Upper trough across the Great Lakes Friday will pivot east and
deepen along the East Coast by Saturday night. A frontal boundary
will drop south on Friday into our region. Showers and thunderstorms
will develop especially Friday afternoon. SPC Day Two Convective
outlook has placed portions of our area in a marginal risk. Shear
will be weak, but Pwats will be high near 2 inches. The main threat
will be from damaging winds with the stronger updrafts. High
temperatures on Friday will range from the lower 80s in the
mountains to the lower 90s in the piedmont. Heat indices will climb
as high as the upper 90s to near 100 in the Piedmont.

The frontal boundary will stall across the region by Friday night.
Another reinforcing front will drop southeast into our area Friday
night into Saturday. This will result in rounds of showers and
thunderstorms corresponding to the passage of the fronts and then
the proximity to the stalled boundary. The best instabilities will
be located across the south.  Low temperatures Friday night will
generally be from the lower 60s in the west to the upper 60s in the
east.  High temperatures on Saturday will be cooler than Friday with
reading near normal from the upper 70s in the mountains to the upper
80s in the Piedmont. Low temperatures Saturday night will vary from
the lower 60s in the mountains to around 70 degrees in the Piedmont.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 300 AM EDT Thursday...

On Sunday, showers and thunderstorms remain in the forecast given
the proximity of the stalled front. High pressure will build briefly
across the area Sunday night and Monday. An active weather pattern
returns late Monday through Wednesday as another series of front
head south into the region and stall, acting as the focus for
additional showers and thunderstorms. As the front slides south on
Thursday, drier air pushes into our region.

Temperatures during this portion of the forecast will be around or
slightly above normal.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 200 PM EDT Thursday...

Blacksburg AWOS is not transmitting observations, so AMD NOT SKED
will remain appended to the KBCB TAF UFN.

High-res models and radar continue to paint picture for high confidence
in at least a tempo group for showers and thunderstorms this
afternoon and evening. Multiple mesoscale outflow boundaries are
interacting with the warm/humid airmass resulting in scattered to
numerous showers and thunderstorms. Attm activity is disorganized,
but potential exists for line of storms to develop from the Ohio
valley per westerly winds increasing aloft allowing storms to line
up in a MCS fashion.

Anticipate activity to continue through the evening before
weakening after loss of daytime heating. Will maintain VCTS until
sunset for all terminals.

Overnight, patchy fog is possible, but not expecting anything
widespread. If there is IFR due to fog it would be very localized.

Extended aviation discussion...

The front will cross the area Friday with scattered to numerous
showers and thunderstorms into Saturday.

The front hangs up somewhere over Virginia into the Carolina
through Monday and should keep the threat of showers and storms
around.

&&

.EQUIPMENT...
Blacksburg AWOS is not transmitting observations. Time of repair
is unknown.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...KK
LONG TERM...DS/KK
AVIATION...PM
EQUIPMENT...PM
Hazardous weather outlook, Jul 14, 3:57 AM EDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
357 AM EDT THU JUL 14 2016

NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>044-507-
508-150800-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-
WESTERN GREENBRIER-
357 AM EDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS THIS AFTERNOON COULD BECOME STRONG TO SEVERE.
THE MAIN THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL WILL BE
POSSIBLE FRIDAY AND SATURDAY. A FEW OF THE STORMS BOTH DAYS COULD
CONTAIN LOCALLY DAMAGING WINDS.

LOCALIZED FLOODING MAY ALSO OCCUR IF STORMS MOVE OVER THE SAME
AREA FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ044>047-058-059-150800-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
357 AM EDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW STORMS THIS AFTERNOON AND EVENING COULD BECOME SEVERE WITH
ISOLATED WIND DAMAGE THE MAIN THREAT.

IN ADDITION...THE HEAT INDEX WILL REACH 100 TO 103 DEGREES FOR AN
HOUR OR TWO THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY...AND A FEW COULD
BRING DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 14, 2:54 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UNLOCALIZED SITE
254 PM EDT THU JUL 14 2016

NCZ002>004-019-VAZ016-032-141945-
WILKES-ALLEGHANY-SURRY-STOKES-CARROLL-PATRICK-
254 PM EDT THU JUL 14 2016

...A STRONG THUNDERSTORM WILL AFFECT SURRY...WEST CENTRAL STOKES...
NORTHEASTERN WILKES...EAST CENTRAL ALLEGHANY...SOUTHWESTERN PATRICK
AND SOUTH CENTRAL CARROLL COUNTIES...

AT 253 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOUNTAIN
PARK...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...ELKIN...FAIRVIEW...FLAT ROCK...DOBSON...PILOT
MOUNTAIN...CANA...BOTTOM...MOUNTAIN PARK...PINE RIDGE...LEVEL
CROSS...ARARAT...LOW GAP...STATE ROAD...TOAST...WHITE PLAINS...
WOODVILLE...BENHAM...LAMBSBURG AND WESTFIELD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3627 8090 3648 8100 3666 8058 3641 8041
TIME...MOT...LOC 1853Z 244DEG 23KT 3645 8085

JDR
Special weather statement, Jul 14, 2:58 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UNLOCALIZED SITE
258 PM EDT THU JUL 14 2016

VAZ023-024-034-141930-
ROCKBRIDGE-BOTETOURT-BEDFORD-
258 PM EDT THU JUL 14 2016

...A STRONG THUNDERSTORM WILL AFFECT WESTERN AMHERST...SOUTH CENTRAL
ROCKBRIDGE...EAST CENTRAL BOTETOURT AND NORTHEASTERN BEDFORD
COUNTIES...

AT 258 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ARCADIA...OR
NEAR BUCHANAN...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GLASGOW...BIG ISLAND...SNOWDEN...COLEMAN FALLS...ARCADIA AND SEDALIA.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3763 7946 3762 7943 3761 7944 3760 7943
      3761 7941 3759 7938 3754 7936 3749 7932
      3747 7960 3755 7965 3761 7956 3763 7948
TIME...MOT...LOC 1858Z 254DEG 16KT 3752 7957

JJM
Special weather statement, Jul 14, 2:58 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UNLOCALIZED SITE
258 PM EDT THU JUL 14 2016

VAZ012>014-016-017-141930-
WYTHE-MONTGOMERY-FLOYD-CARROLL-PULASKI-
258 PM EDT THU JUL 14 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PULASKI...WEST
CENTRAL FLOYD...SOUTHWESTERN MONTGOMERY...EAST CENTRAL WYTHE AND
NORTHEASTERN CARROLL COUNTIES...

AT 258 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ALLISONIA...
MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ALLISONIA...PATTERSON...INDIAN VALLEY...WILLIS...ALUM RIDGE...COPPER
VALLEY...SYLVATUS AND CHILDRESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3680 8082 3693 8085 3710 8042 3687 8034
TIME...MOT...LOC 1858Z 252DEG 22KT 3690 8070

JDR
Local storm report, Jul 14, 3:24 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
324 PM EDT THU JUL 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     ELKIN                   36.26N 80.85W
07/14/2016                   SURRY              NC   911 CALL CENTER

            THUNDERSTORM WIND DAMAGE RESULTED IN A ROOF BLOWN OFF A
            BUSINESS WITHIN THE CITY OF ELKIN. UNKNOWN ORIGINAL
            STRUCTURAL INTEGRITY OF THE BUSINESS.

&&

JMORROW
Local storm report, Jul 14, 3:34 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
334 PM EDT THU JUL 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     HAIL             5 E ROCKY MOUNT         37.00N 79.79W
07/14/2016  E0.88 INCH       FRANKLIN           VA   PUBLIC

&&

JMORROW
Local storm report, Jul 14, 3:43 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT THU JUL 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     ELKIN                   36.26N 80.85W
07/14/2016                   SURRY              NC   NEWSPAPER

            5-6 TREES OF 2-3 FT. DIAMETER DOWN IN DOWNTOWN ELKIN.
            SEVERAL METAL LIGHT POLES BROKEN AND A WOODEN FENCE BLOWN
            DOWN. POWER OUTAGES IN TOWN.

&&

PC

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 11:55 AM EDTSpecial Weather StatementRNKBath65 min
Jul 14, 12:19 PM EDTSpecial Weather StatementRNKSmyth41 min
Jul 14, 12:24 PM EDTSpecial Weather StatementRNKCity of Radford21 min
Jul 14, 12:40 PM EDTSpecial Weather StatementRNKGiles35 min
Jul 14, 12:58 PM EDTSpecial Weather StatementRNKBath32 min
Jul 14, 1:08 PM EDTSpecial Weather StatementRNKSmyth52 min
Jul 14, 1:15 PM EDTSpecial Weather StatementRNKMontgomery, Roanoke, City of Salem45 min
Jul 14, 1:37 PM EDTSpecial Weather StatementRNKCity of Roanoke23 min
Jul 14, 1:45 PM EDTSpecial Weather StatementRNKAmherst30 min
Jul 14, 1:54 PM EDTSpecial Weather StatementRNKCity of Buena Vista36 min
Jul 14, 1:57 PM EDTSpecial Weather StatementRNKWythe33 min
Jul 14, 2:01 PM EDTSpecial Weather StatementRNKAlleghany29 min
Jul 14, 2:07 PM EDTSpecial Weather StatementRNKCity of Roanoke38 min
Jul 14, 2:12 PM EDTSpecial Weather StatementRNKMontgomery, City of Radford33 min
Jul 14, 2:19 PM EDTSpecial Weather StatementRNKBuckingham41 min
Jul 14, 2:39 PM EDTSpecial Weather StatementRNKAppomattox36 min
Jul 14, 2:45 PM EDTSpecial Weather StatementRNKBedford30 min
Jul 14, 2:50 PM EDTSpecial Weather StatementRNKMontgomery, City of Radford40 min
Jul 14, 2:58 PM EDTSpecial Weather StatementRNKCity of Buena Vista32 min
Jul 14, 3:13 PM EDTSevere Thunderstorm WarningRNKFranklin, Pittsylvania47 min
Jul 14, 3:16 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Pittsylvania44 min
Jul 14, 3:23 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick44 min
Jul 14, 3:30 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick45 min
Jul 14, 3:52 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Martinsville34 min
Jul 14, 4:08 PM EDTSpecial Weather StatementRNKCharlotte67 min
Jul 14, 4:11 PM EDTSpecial Weather StatementRNKHenry, Patrick49 min
Jul 14, 4:25 PM EDTSpecial Weather StatementRNKPittsylvania35 min
Jul 14, 4:29 PM EDTSpecial Weather StatementRNKHenry46 min
Jul 14, 5:04 PM EDTSpecial Weather StatementRNKCity of Danville26 min
Jul 14, 6:21 PM EDTSpecial Weather StatementRNKBath39 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.